Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

October 15, 20214 counties in Tennessee

NWS Nashville, TN issued this special weather statement at Oct 15, 2021, 5:28 PM CDT for 4 counties in Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 15, 2021, 5:28 PM CDT (22:28 UTC)
Expired
Oct 15, 2021, 6:15 PM CDT
In force
47 min
Issued by
NWS Nashville, TN
Hail
0.25 in
Wind
30

Counties Houston County, TN, Humphreys County, TN, Montgomery County, TN, Stewart County, TN

The radar

The Ft Campbell radar (KHPX), 61 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.5 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 47 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 169 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
47 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
810 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
169 m²/s²
0-3 km storm-relative helicity
215 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

411 
WWUS84 KOHX 152228
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
528 PM CDT Fri Oct 15 2021
 
TNZ005-006-023>025-152315-
Stewart TN-Dickson TN-Humphreys TN-Montgomery TN-Houston TN-
528 PM CDT Fri Oct 15 2021

...A strong thunderstorm will impact portions of northwestern
Dickson, Montgomery, Stewart, Houston and northern Humphreys Counties
through 615 PM CDT...

At 528 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Tennessee Ridge, or 10 miles northwest of Waverly,
moving northeast at 35 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Waverly, Camden, Dover, Erin, Clarksville, New Johnsonville,
Tennessee Ridge, Vanleer, Cumberland City, Slayden, Palmyra,
Woodlawn, Houston County Airport, Indian Mound and Cunningham.

This includes Interstate 24 between mile markers 2 and 17.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3651 8804 3664 8727 3664 8711 3656 8714
      3655 8712 3646 8713 3594 8794 3595 8801
      3597 8802 3603 8800 3612 8792 3617 8792
      3622 8795 3631 8796 3645 8806
TIME...MOT...LOC 2228Z 239DEG 49KT 3622 8788 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

$$

07

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Oct 15, 3:02 PM CDT, 2 hours 26 minutes earlier.

Area forecast discussion, Oct 15, 3:02 PM CDT, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
302 PM CDT Fri Oct 15 2021

.DISCUSSION...

Modes of convection is the topic of interest when it comes to
weather impacts across mid state region tonight. Broke out a
late this afternoon zone grouping to emphasize transition from
developing isolated to scattered discrete showers and
thunderstorms to main line of convection, expected to take on QLCS
characteristics as it moves into western portions of mid state
region as late afternoon hours progress and then progresses
eastward across mid state tonight. This convection should be in
very close proximity to a strong surface cold frontal passage.
Certainly strong to severe convection could occur too out ahead
and within this line of convection, with damaging straight line
winds primary threat. Very good agreement between CAMs and Global
models on movement of convective line across mid state region.
Presently, it looks like this line will move through Nashville
Metro Area as late evening hours progress. Just picking out on
particular model sounding, the 16/00Z NAMNest Nashville Metro
Area, most unstable CAPE values around 1,500 J/KG, PWAT just
over 1,5 inches, a little bit of shear, and decent low level lapse
rates. Low to mid level jet dynamics will also come into play.
Eventually this convection will move off Cumberland Plateau Region
late tonight/early morning hours on Saturday. Forecasted rainfall
amounts through early morning hours on Saturday will generally
range from around one half to around one inch with locally higher
amounts possible.

High pressure influences surface and aloft will build across mid
state region as weekend into first part of next work week
progresses. Dry conditions will prevail, with seasonally cool
autumn weather becoming established across mid state region.
Highs will span 60s over the weekend with lows spanning the 40s.
Of particular note of interest will be the possibility of lows on
Saturday night for locations east of I-65 Corridor maybe dipping
into upper 30s. Temperatures will slowly warm back to around
seasonal normal values by mid portion of work week.

Isolated to scattered showers will move across mid state
region Wednesday night into Thursday as a weak surface cold
front approaches and moves through mid state region. These
showers may even linger across mid state region on Friday as
temperatures once again drop to a few degrees below seasonal
normal values.

&&

.AVIATION...
12Z TAF DISCUSSION.

Conditions are already headed downhill at CKV as a frontal system
approaches from the west. Two periods of rain/lower categories
likely at each mid-state terminal, with the first through the
morning hours and then again in the evening. The evening is likely
to bring the more intense weather with TS and gusty winds. Fropa
will occur late Saturday night with winds gusts of 20-25 kts.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      51  65  42  68  43 /  90   0   0   0   0
Clarksville    48  65  40  68  43 /  80   0   0   0   0
Crossville     50  60  38  61  41 /  80  20   0   0   0
Columbia       50  65  40  67  42 /  90   0   0   0   0
Lawrenceburg   51  66  40  67  42 /  90   0   0   0   0
Waverly        48  65  41  68  44 /  70   0   0   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......JB Wright
AVIATION........Adcock
Hazardous weather outlook, Oct 15, 8:50 AM CDT, 8 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
850 AM CDT Fri Oct 15 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-161000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
850 AM CDT Fri Oct 15 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

Severe thunderstorms are possible Friday afternoon and evening.
Locations most likely to experience severe storms will be
areas west of Cumberland Plateau Region, including Nashville Metro
Area. Main threat will be damaging straight-line winds, frequent
lightning, brief heavy downpours resulting in localized flooding,
and hail. Isolated tornadoes cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any
information about observed severe weather to the NWS
while following all local, state, and CDC guidelines.

Spotter Thunderstorm Reporting Criteria...
Tornado
Funnel Cloud
Flooding
Hail >= 1/2 Inch
Winds >= 50 MPH (Measured)
Structural Damage
Trees or Power Lines Down

JB Wright

In the hours before

Special weather statement, Oct 15, 4:46 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Nashville TN
446 PM CDT Fri Oct 15 2021

TNZ005-023-024-152230-
Stewart TN-Humphreys TN-Houston TN-
446 PM CDT Fri Oct 15 2021

...A strong thunderstorm will impact portions of Stewart, northern
Houston and north central Humphreys Counties through 530 PM CDT...

At 445 PM CDT, Doppler radar was tracking a strong thunderstorm near
Springville, or 10 miles south of Paris Landing State Park, moving
northeast at 35 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Dover, Erin, Tennessee Ridge, Big Rock, Cumberland City, Land Between
The Lakes, Houston County Airport and Indian Mound.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3647 8805 3649 8806 3652 8804 3656 8803
      3663 8784 3664 8766 3633 8759 3616 8792
      3622 8795 3626 8794 3631 8796 3635 8798
      3637 8800 3639 8801 3645 8806
TIME...MOT...LOC 2145Z 239DEG 49KT 3629 8808

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

07
Special weather statement, Oct 15, 5:28 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
528 PM CDT Fri Oct 15 2021

TNZ005-006-023>025-152315-
Stewart TN-Dickson TN-Humphreys TN-Montgomery TN-Houston TN-
528 PM CDT Fri Oct 15 2021

...A strong thunderstorm will impact portions of northwestern
Dickson, Montgomery, Stewart, Houston and northern Humphreys Counties
through 615 PM CDT...

At 528 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Tennessee Ridge, or 10 miles northwest of Waverly,
moving northeast at 35 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Waverly, Camden, Dover, Erin, Clarksville, New Johnsonville,
Tennessee Ridge, Vanleer, Cumberland City, Slayden, Palmyra,
Woodlawn, Houston County Airport, Indian Mound and Cunningham.

This includes Interstate 24 between mile markers 2 and 17.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3651 8804 3664 8727 3664 8711 3656 8714
      3655 8712 3646 8713 3594 8794 3595 8801
      3597 8802 3603 8800 3612 8792 3617 8792
      3622 8795 3631 8796 3645 8806
TIME...MOT...LOC 2228Z 239DEG 49KT 3622 8788

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

07

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 4:46 PM CDTSpecial Weather StatementOHXHouston, Stewart44 min
Oct 15, 5:45 PM CDTSevere Thunderstorm WarningOHXHouston, Humphreys45 min
Oct 15, 5:56 PM CDTSpecial Weather StatementOHXOverton, Putnam49 min
Oct 15, 6:14 PM CDTSpecial Weather StatementOHXRobertson46 min
Oct 15, 6:21 PM CDTSpecial Weather StatementOHXDickson39 min
Oct 15, 6:31 PM CDTSpecial Weather StatementOHXFentress, Overton, Pickett44 min
Oct 15, 6:33 PM CDTSpecial Weather StatementOHXRobertson27 min
Oct 15, 6:39 PM CDTSevere Thunderstorm WarningOHXRobertson36 min
Oct 15, 6:59 PM CDTSpecial Weather StatementOHXSumner46 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.